Texas, 2025

Hail and Damaging Winds in Texas, November 1, 2025

November 1, 2025 · NWS CRP · 20 events in 7 counties and zones

Three primary supercells developed in the late afternoon of November 1, 2025 over South Texas ahead of an approaching cold front. These supercells produced widespread severe weather with hail stones as large as 3 inches observed over portions of the Coastal Plains along with sporadic wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Three primary supercells developed in the late afternoon of November 1, 2025 over South Texas ahead of an approaching cold front. These supercells produced widespread severe weather with hail stones as large as 3 inches observed over portions of the Coastal Plains along with sporadic wind damage. Additional severe storms, albeit weaker, continued into the early evening over the Victoria Crossroads region producing large hail and even drifts of accumulated hail. The event was highly unusual in its magnitude, as hail > 2.5 inches in diameter is rare over South Texas, but was even more anomalous in terms of its seasonal occurrence as it is the first ever documented 3 inch hail event to take place outside of the spring (March-June) in South Texas.

The large wind-driven hail produced widespread damage over the area, with the most significant property damage being observed over portions of San Patricio county, particularly along a corridor between Taft and Portland. The bulk of the damage consisted of body and windshield damage to vehicles, along with damage to windows, siding, and roofs of residential structures. Unfortunately as this storm reached the coast it maintained its intensity and impacted the rookery islands along the South Texas coast resulting in the deaths of thousands of birds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Nov 1, 11:57 AM CST, 5 hours 3 minutes earlier. Its key messages:

  • Updated at 1242 PM CDT Sat Nov 1 2025
  • Scattered showers and thunderstorms expected late this afternoon into this evening. A Slight risk (level 2 of 5) of severe weather over the Coastal Plains.
  • Dry with a warming trend through the workweek.
Area forecast discussion, Nov 1, 11:57 AM CST, 5 hours 3 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1257 PM CDT Sat Nov 1 2025

...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...

.KEY MESSAGES...
Updated at 1242 PM CDT Sat Nov 1 2025

- Scattered showers and thunderstorms expected late this afternoon
  into this evening. A Slight risk (level 2 of 5) of severe
  weather over the Coastal Plains.

- Dry with a warming trend through the workweek.

&&

.DISCUSSION...
Issued at 1242 PM CDT Sat Nov 1 2025

Much of what was discussed from this morning (see below) remains
valid for this forecast package. Storms initially start firing up
and moving through the Victoria Crossroads from 5pm, with storms
initiating near the I-37 corridor closer to 7pm. These storms will
generally move to the southeast towards the coast. With steep
mid-level lapse rates and deep layer shear in place, the primary
threat of large hail (in excess of 1 inch) remains prevalent with
damaging winds associated with outflow boundaries still possible.
For this reason, SPC has upgraded the Coastal Plains to a Slight
Risk (level 2 of 5) with a Marginal Risk (level 1 of 5) extending
out to the eastern Brush Country and Victoria Crossroads. Most
storm activity either moves offshore our south of Kleberg County
shortly after midnight.

&&

.DISCUSSION...
Issued at 1234 AM CDT Sat Nov 1 2025

A fairly potent mid-lvl vort lobe will pivot S-SEwrd through Texas
today, driving weak surface cyclogenesis over far south
Texas/Northern Mexico. The trajectory of the mid-lvl wave will
result in the surface low largely tracking south of the area, which
will limit the northward/inland extent of any pre-frontal moisture
return and largely confine any appreciable sfc-based instability to
the coastal plains and Gulf waters. Despite this lack of deep
moisture, modest mid-lvl height falls (~3dam) combined with low-lvl
convergence just ahead of the front (enhanced by a weak sea-breeze)
should be enough to support at least scattered showers and storms.
The most likely time frame for storms looks to be roughly 5pm-
midnight with the highest chances for storms being over the coastal
plain and adjacent waters where instability is maximized.

Despite the aforementioned meager instability (SBCAPE generally
peaking around 1000-1200 J/kg near the coast), deep-layer shear will
exceed 40-50kts as strong NWrly winds aloft lie overtop light SErly
low-lvl winds. This will result in a fairly narrow corridor of
prefrontal ~3-5 supercell composite parameter values focused along
the coastal plains and Gulf this afternoon into this evening. This
threat of isolated supercellular convection has lead the SPC to
place coastal portions of the area in a Marginal risk of severe
weather today. Besides the usual damaging wind threat, sub 11k ft.
WBZ heights and 7-7.5 C/km 700-500mb lapse rates will also result in
a threat of severe hail with any supercells (with an even greater
threat of small hail). The strong mid-lvl flow and rapidly
progressing frontal boundary will keep storms progressive enough to
preclude any hydro concerns.

Rainfall will come to an end Saturday night as drier air filters in
behind the cold front and mid-lvl heights rise as ridging builds in
from the west. Pleasant conditions will prevail during the day on
Sunday with low humidity and temperatures running near-normal.
Sunday night/Monday AM will likely be the coolest night in the
period as the surface high moves overhead, with low temperatures
dropping into the 40s over most inland areas, with 50s expected
closer to the coast. Heading into the workweek the surface high
north of the area will gradually shift east, resulting in the low-
lvl flow veering more southeasterly. This will usher in a warming
trend with high temperatures increasing to around 10 degrees above
normal (i.e. generally mid 80s to lower 90s) by mid-late week. The
close proximity of the mid-lvl ridge will keep precipitation chances
near zero through the week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1242 PM CDT Sat Nov 1 2025

Tonight, there will be a brief window of scattered storms
associated with an approaching cold front, with some being strong
and capable of producing large hail and gusty/erratic wind gusts
associated with outflow boundaries. The primary area of concern
exists along the coastal counties, with the greatest concern for
KVCT/KALI/KCRP from 00Z-04Z and lingering showers through 06Z.
Otherwise, expect mostly VFR conditions after these storms clear
the coast. Winds will switch to be more NE'ly after 00Z at near 10
kts through the end of the TAF cycle.

&&

.MARINE...
Issued at 1242 PM CDT Sat Nov 1 2025

Gentle SErly winds this afternoon will become strong and shift to
the north- northeast tonight behind a cold front. SCA conditions
are anticipated through around mid-day Sunday before winds quickly
decrease to moderate and then gentle lvls late Sunday afternoon
into Sunday night. There is a medium-high (50-75%) chance of
showers and thunderstorms late this afternoon into tonight
bringing brief periods of locally-elevated winds and seas.

&&

.FIRE WEATHER...
Issued at 1242 PM CDT Sat Nov 1 2025

RH values will increase today ahead of a weak cold front, although
measurable rainfall with the front will likely be confined to the
coastal plains. Drier air will return behind the front, with minRHs
generally below 30% Sunday and Monday apart from coastal areas which
will benefit from the flow having an onshore component. Although
winds should remain under 15mph, ERC values near the 75-90th
percentile combined with the low RHs may result in elevated fire
concerns for the Rio Grande Plains and Brush country to start the
workweek.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    57  76  53  79 /  50   0   0   0
Victoria          48  76  44  78 /  30   0   0   0
Laredo            57  79  54  83 /  20   0   0   0
Alice             53  78  48  82 /  30   0   0   0
Rockport          58  76  60  77 /  40   0   0   0
Cotulla           52  78  50  82 /   0   0   0   0
Kingsville        55  78  49  80 /  40   0   0   0
Navy Corpus       63  74  65  76 /  70   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 7 PM this evening to noon CDT Sunday
     for GMZ231-232-236-237-250-255-270-275.

&&

DISCUSSION...AE/82
AVIATION...AE/82

In the hours before

Special weather statement, Nov 1, 4:04 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
504 PM CDT Sat Nov 1 2025

TXZ231>233-012245-
Live Oak TX-Bee TX-Goliad TX-
504 PM CDT Sat Nov 1 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL GOLIAD...NORTH
CENTRAL LIVE OAK AND NORTHWESTERN BEE COUNTIES THROUGH 545 PM CDT...

At 504 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mineral, or 14 miles northwest of Beeville, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Beeville, Mineral, Berclair, Tulsita, Karon, Normanna, Pettus,
Pawnee, Ray Point, and Tuleta.

This includes the following highways...
 US Highway 181 between mile markers 574 and 596.
 US Highway 59 between mile markers 680 and 698.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2854 9815 2867 9809 2865 9751 2832 9766
TIME...MOT...LOC 2204Z 286DEG 27KT 2855 9793

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

NMP

The radar

The Corpus Christi radar (KCRP), 55 km away, was scanning. The volume nearest the first event began at 22:59 UTC.

Open the radar archive at this moment

Event by event

15 hail, 5 thunderstorm wind. Local standard time, as filed.

Hail, Bee

When
November 1, 5:00 PM CST
Where
Bee County, 1.95 mi ENE of Skidmore
Measured
1.75 in hail
Reported by
Public
Coordinates
28.260, -97.650

A report from storm spotter near Skidmore.

Hail, Duval

When
November 1, 5:30 PM CST
Where
Duval County, 1.22 mi W of San Diego
Measured
2 in hail
Reported by
Public
Coordinates
27.770, -98.270

Hail size was estimated.

Hail, San Patricio

When
November 1, 5:55 PM CST
Where
San Patricio County, 0.69 mi S of Gregory
Measured
2.75 in hail
Reported by
Emergency Manager
Coordinates
27.920, -97.300

Significant hail damage to several cars in the area.

Thunderstorm Wind, San Patricio

When
November 1, 5:58 PM CST
Where
San Patricio County, 1 mi NNW of Portland
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
27.883, -97.336

Received photos of damage to fence after being hit by an airborne trampoline.

Thunderstorm Wind, San Patricio

When
November 1, 5:58 PM CST
Where
San Patricio County, 0.92 mi NE of Portland
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
27.880, -97.320

Door ripped off hinges.

Hail, San Patricio

When
November 1, 6:00 PM CST
Where
San Patricio County, 1.84 mi NE of Portland
Measured
2 in hail
Reported by
Public
Coordinates
27.890, -97.310

A picture was received of hail along with reports of broken windshields.

Hail, San Patricio

When
November 1, 6:01 PM CST
Where
San Patricio County, 1.84 mi NE of Portland
Measured
2.75 in hail
Reported by
Public
Coordinates
27.890, -97.310

Hail size was estimated from picture.

Hail, San Patricio

When
November 1, 6:05 PM CST
Where
San Patricio County, 0.61 mi E of Ingleside
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
27.880, -97.210

Location of hail was estimated via radar.

Thunderstorm Wind, San Patricio

When
November 1, 6:06 PM CST
Where
San Patricio County, 3 mi E of Portland
Measured
60 kt (69 mph) measured gust
Reported by
Emergency Manager
Coordinates
27.870, -97.281

Measured 69 mph gust by an automated station.

Thunderstorm Wind, San Patricio

When
November 1, 6:06 PM CST
Where
San Patricio County, 2 mi E of Portland
Measured
60 kt (69 mph) measured gust
Reported by
Emergency Manager
Coordinates
27.870, -97.297

Measured 69 mph gust by an automated station.

Hail, San Patricio

When
November 1, 6:09 PM CST
Where
San Patricio County, 0.92 mi SW of Aransas Pass
Measured
1.25 in hail
Reported by
Public
Coordinates
27.890, -97.160

Hail report from mping.

Hail, Nueces

When
November 1, 6:18 PM CST
Where
Nueces County, 2.41 mi SSW of Port Aransas Arpt
Measured
3 in hail
Reported by
Emergency Manager
Coordinates
27.790, -97.100

This is the estimated hail size from the Mustang Island State Park EM.

Hail, Goliad

When
November 1, 6:20 PM CST
Where
Goliad County, 0.61 mi E of Weser
Measured
1 in hail
Reported by
County Official
Coordinates
28.870, -97.370

County officials reported hail near Weser.

Thunderstorm Wind, Jim Wells

When
November 1, 6:20 PM CST
Where
Jim Wells County, 8 mi N of Premont
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
27.486, -98.130

A 59 mph gust was measured by an automated station.

Hail, Nueces

When
November 1, 6:24 PM CST
Where
Nueces County, 5.42 mi SSW of Port Aransas Arpt
Measured
1 in hail
Reported by
Public
Coordinates
27.750, -97.120

Hail report from mping.

Hail, San Patricio

When
November 1, 6:30 PM CST
Where
San Patricio County, 1 mi WNW of Ingleside
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
27.886, -97.235

Trained spotter reported. Location is estimated.

Hail, Goliad

When
November 1, 6:38 PM CST
Where
Goliad County, 5.01 mi SW of Schroeder
Measured
1.5 in hail
Reported by
Public
Coordinates
28.770, -97.280

Received video from public. Location and size estimated via radar.

Hail, Kleberg

When
November 1, 6:42 PM CST
Where
Kleberg County, 3.51 mi S of Ricardo
Measured
2.75 in hail
Reported by
Law Enforcement
Coordinates
27.370, -97.840

Significant hail damage to windshields and car hoods.

Hail, Kleberg

When
November 1, 6:52 PM CST
Where
Kleberg County, 2.07 mi N of Riviera
Measured
1 in hail
Reported by
Public
Coordinates
27.330, -97.820

Hail report from mping.

Hail, Kleberg

When
November 1, 6:56 PM CST
Where
Kleberg County, 1.38 mi S of Riviera
Measured
1 in hail
Reported by
County Official
Coordinates
27.280, -97.820

Lots of hail reported. Size estimated based on radar.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, November 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1297573, 1297571, 1297585, 1297596, 1301611, 1297587, 1297575, 1297589, 1297597, 1297598, 1297577, 1297578, 1297591, 1297599, 1297580, 1297601, 1297592, 1297593, 1297594, 1297595.